View Full Version : Clonazepam for hyperactivity?


anonymouslyadd
08-17-13, 10:35 PM
I'm very hyper and am always tapping my feet when I'm sitting down. I worry about developing tendinitis pain again and wonder if clonazepam can treat the hyperactivity. Is there another drug available for hyperactivity?

I already take Adderall XR 30mg/twice a day.

I had tendinitis in both ankles in 2008 and can feel the area become bothered sometimes.

425runner
08-18-13, 09:25 AM
It has been my experience that Clonazepam aka Klonopin only makes me more hyper. SSRI like Prozac works wonderful on calming you down/reducing restlessnes/hyperactivity. Only downside is that it makes you tired...

I couldn't sit still in meetings, always tapping my leg, playing with my hair, pencils etc. it was becoming really disturbing...so my GP put me on a low dose of prozac and sure enough it went away. I was calm as a cat....but also felt no emotions and it started to bother me.

tambourine-man
08-18-13, 11:31 AM
I'm very hyper and am always tapping my feet when I'm sitting down. I worry about developing tendinitis pain again and wonder if clonazepam can treat the hyperactivity. Is there another drug available for hyperactivity?

I already take Adderall XR 30mg/twice a day.

I had tendinitis in both ankles in 2008 and can feel the area become bothered sometimes.


Adderall IR is the only thing that keeps me from shaking my leg like crazy when I'm sitting down. Klonopin disinhibts me too much.

Raye
08-19-13, 11:00 AM
Clonazepam is a sedative, it may help with hyperactivity. It is also used to control seizures.

I would ask your dr. about your inquiry on this med pertaining to your issue.

Nate W
08-19-13, 08:00 PM
Clonazepam is bad to take long-term. It is a benzodiazepine. The rebound agitation when it wears off is worse than the original condition you are attempting to alleviate. You also build tolerance fairly rapidly to its sedating effects.

Try dextroamphetamine instead of Adderall. The lack of the L-amphetamine that is in Adderall is more calming.

--Nate

namazu
08-19-13, 09:02 PM
If the Adderall isn't helping enough with the hyperactivity, you might want to try a different stimulant, or -- if the Adderall is otherwise working well -- consider adding a medication like an alpha-2-agonist (clonidine/Kapvay or guanfacine/Intuniv).

Alpha-2-agonists have long been used as blood pressure medications, but also for many years off-label to treat tics/Tourette's and ADHD with impulsivity/aggression/hyperactivity. Also they are sometimes prescribed to help people with ADHD sleep, as they can have a mild sedative effect.

I found Kapvay very helpful in dealing with my restless legs/hyperactivity, especially initially. I used to keep my spouse awake at night because I jiggled and moved my legs so much, and this has made it so I disturb my spouse's sleep a lot less and have an easier time settling down to sleep myself. I think it is less effective now than it was initially, but it still helps.

Because alpha-2-agonists affect blood pressure, you have to be careful to ensure you don't end up with low blood pressure, and if you stop taking it suddenly, it can cause "rebound" high blood pressure, neither of which is good. Since I had borderline high blood pressure to begin with, the blood-pressure-lowering effects were also welcome.

As always, consult your doctor / your mileage may vary.

anonymouslyadd
08-21-13, 12:22 AM
Thank you all for your feedback! I apologize for responding so late.